Jump to content
CrazyBoards.org

nortriptyline and throat swallowing pain


Recommended Posts

I've been taking nortriptyline for migraines and also to help depression. I started at 25mg which was ok, but now I am taking the 50mg tablets. If I don't drink a whole ton of water when downing that pill (and even sometimes it doesn't work) I get a burning pain and feeling like a pill is stuck in my throat. I'm guessing it starts dissolving halfway down my throat and causes inflammation of the throat. Weird thing is that I'm really good at swallowing pills, and I haven't had this problem so much before. If I have, it is always with the capsule types. Has anyone had this problem with nortriptyline or other medicine? Do you know any way to stop it? Once it happens it seems that I just need to wait it off. Drinking water or eating food doesn't help that much and if it does it's only temporary. I've even felt residual pain the morning after I took the pill! I think my doc wants me to go down to 25 anyway which was working for migraines, if not for depression. But in the meantime I'm stuck with the 50mg pills...which I can't spilt..Stupid capsules.:cussing: (as a side note they have gelatin in them which I HAVE to consume, no other alternative with capsules..yuck)

Link to comment
Share on other sites

Try tums or something like that. Some meds can cause heartburn and acid reflux. I have no idea if this is one, but it would be pretty easy to test. If it turns out that you do think this is the casem talk to your doc about the best way to deal with it without effecting the absorption of the medication.

Link to comment
Share on other sites

I've been taking nortriptyline for migraines and also to help depression. I started at 25mg which was ok, but now I am taking the 50mg tablets. If I don't drink a whole ton of water when downing that pill (and even sometimes it doesn't work) I get a burning pain and feeling like a pill is stuck in my throat. I'm guessing it starts dissolving halfway down my throat and causes inflammation of the throat. Weird thing is that I'm really good at swallowing pills, and I haven't had this problem so much before. If I have, it is always with the capsule types. Has anyone had this problem with nortriptyline or other medicine?

Gelcaps are pretty good at sticking to each other as well as the esophagus, but holding them in your mouth for a few seconds with a bit of water until they feel slippery might help.

Coated pills sometimes go down better with a carbonated drink - the bubbles forming on the pills keep them from getting close enough to stick.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...